Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 22, 2021, 6:24 PM MST for Cochise County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 6:24 PM MST (01:24 UTC)
- Expired
- Aug 22, 2021, 7:00 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 50
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 50 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
411
WWUS85 KTWC 230124
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
624 PM MST Sun Aug 22 2021
AZZ507-513-230200-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
624 PM MST Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Cochise
County through 700 PM MST...
At 623 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles north of Tombstone, or 15 miles southeast of Benson, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. David and Tombstone.
This includes the following highways...
Route 80 between mile markers 302 and 315.
Route 82 between mile markers 63 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3172 11016 3187 11028 3196 11003 3174 10995
TIME...MOT...LOC 0123Z 244DEG 6KT 3182 11010
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:05 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 2:05 PM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 205 PM MST Sun Aug 22 2021 .SYNOPSIS...A low grade monsoon pattern from Tucson eastward will continue through much of this week with the best chances remaining over the higher elevations. Temperatures will continue to warm through much of the week with Wednesday and Thursday looking to be the hottest days. Triple digit temperatures for the deserts are expected. && .DISCUSSION...Latest visible satellite imagery shows clear skies west of Tucson with mostly sunny to partly cloudy skies from Tucson eastward. A few showers and thunderstorms have popped up in the past hour or so on the KEMX radar across the higher terrain of Graham/Greenlee/Cochise Counties. With the increased moisture from Tucson eastward today, expect continued isolated to scattered showers and thunderstorms for these areas. As the convection is diurnally driven, most of the isolated shower and thunderstorm activity should diminish after sunset this evening. The mid/upper level high placement will remain in an east/west axis from the Lower Mississippi River valley into New Mexico over the next few days, placing southeast Arizona on the western periphery of the high. South to southeasterly flow will result in enough moisture for a low grade monsoon pattern through Tuesday. Therefore, isolated to lower end scattered shower and thunderstorm activity is expect mostly south and east of Tucson, with Tucson on the western edge through Monday. Thereafter, perhaps a brief reduction (break?) in thunderstorms Wednesday and Thursday before ramping back up to a more typical monsoon pattern for late August next weekend. Given elevated height/thickness values this week, triple digit heat will return to the deserts including Tucson. A few spots in the lower deserts to the west of Tucson may approach excessive heat levels with highs 107-110 on the hottest days Wednesday and Thursday. Thereafter, as moisture increases, temperatures will moderate next weekend. && .AVIATION...Valid through 24/00Z. FEW-SCT clouds aoa 8k-12k feet are expected this afternoon, developing first over the higher elevations. Isolated -SHRA/-TSRA will be possible east of KTUS/KOLS this afternoon and is not expected it impact the terminals today. SFC winds will remain around 10 knots or less for the period favoring the west to southwest this afternoon and evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A modest increase in storm activity is expected early this week. Best chances for isolated to scattered storms will remain over the higher elevations and in areas south and east of Tucson through Tuesday. Near normal temps will continue through Tuesday before jumping above normal for Wednesday and Thursday. Triple digits are expected for the lower deserts through at least Friday. 20-foot winds will generally be less than 15 mph when not influenced by storms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Public...Lader Aviation/Fire Weather...Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 22, 6:24 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
624 PM MST Sun Aug 22 2021
AZZ507-513-230200-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-
624 PM MST Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Cochise
County through 700 PM MST...
At 623 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles north of Tombstone, or 15 miles southeast of Benson, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. David and Tombstone.
This includes the following highways...
Route 80 between mile markers 302 and 315.
Route 82 between mile markers 63 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3172 11016 3187 11028 3196 11003 3174 10995
TIME...MOT...LOC 0123Z 244DEG 6KT 3182 11010
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 12:42 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 1:12 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 23, 1:26 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Aug 23, 1:28 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 23, 1:42 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 23, 1:54 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 2:09 PM MST | Excessive Heat Watch | TWC | Pima, Pinal | 24 hr |
| Aug 23, 2:13 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 23, 2:22 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 2:37 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 23, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
| Aug 23, 3:00 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 23, 3:32 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
| Aug 23, 4:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Aug 23, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 38 min |
| Aug 23, 4:59 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.